MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639); Zonular Dehiscence (2698)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that during intraocular lens (iol) implantation, there was temporal zonular dehiscence due to the iol moving posteriorly and compressing the temporal anterior capsular flap prior to lens reaching the central anterior capsular opening.Additional information has been requested stating the there was a tear in capsule due to the event.The implanted iol was explanted during initial procedure and the surgery was completed with a back up lens.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in e.3.And g.2.- initially reporter occupation was incorrectly selected as non healthcare professional whereas it should be nurse.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in b.5.And h.6.- patient code 1845 was inadvertently not added in the previous reports submitted.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens (iol) implantation, there was temporal zonular dehiscence due to the iol moving posteriorly and compressing the temporal anterior capsular flap prior to lens reaching the central anterior capsular opening.The implanted iol was explanted during initial procedure by enlarging the temporal wound and the surgery was completed with a back up lens.Additional information has been requested stating the there was a tear in capsule due to the event.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15313478
Report Number9612169-2022-00427
Device Sequence Number14984360
Product Code HQL
UDI-Device Identifier00380652397308
UDI-Public00380652397308
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberCCA0T0
Device Lot Number25254499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/31/2022
11/04/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/21/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OVD.; DUOVISC VISCOELASTIC SYSTEM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown